Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 319, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Dec 3, 2005, 10:34 PM CST for Montgomery County, Robertson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 3, 2005, 10:34 PM CST (04:34 UTC)
- Expired
- Dec 3, 2005, 11:00 PM CST
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, TN, Robertson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 3, 8:05 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 509 m²/s²
- 0-3 km storm-relative helicity
- 605 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 040434 SVROHX TNC125-147-040500- /O.NEW.KOHX.SV.W.0319.051204T0434Z-051204T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1034 PM CST SAT DEC 3 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN TENNESSEE ROBERTSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPRINGFIELD * UNTIL 1100 PM CST * AT 1030 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST SOUTHWEST OF PALMYRA...AND MOVING EAST AT 85 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPRINGFIELD BY 1055 PM CST CROSS PLAINS BY 1100 PM CST LAT...LON 3645 8758 3628 8751 3651 8654 3673 8662 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 3, 10:28 PM CST, 6 minutes earlier.
Area forecast discussion, Dec 3, 10:28 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1028 PM CST SAT DEC 3 2005 .UPDATE...MIDDLE TENNESSEE IS NOW BLANKETED WITH SEVERE WEATHER WATCHES THROUGH THE LATE NIGHT HOURS, AS A COLD FRONT MOVES IN FROM THE WEST. THE COLD FRONT WAS POISED JUST NORTHWEST OF STEWART COUNTY AT 1000 AM, AND WILL SWEEP SOUTHEASTWARD ACROSS MIDDLE TENNESSEE DURING THE REMAINDER OF THE NIGHT. EXPECT PRECIPITATION TO END FOLLOWING PASSAGE OF THE SQUALL LINE, THAT REACHED FROM NEAR CLARKSVILLE TO NEAR JACKSON, TENNESSEE AT 1030 PM. WILL LIKELY START TO CLEAR WATCH AREAS FOR SOME WESTERN COUNTIES BY MIDNIGHT, AS LINE OF STORMS MOVES EASTWARD. && .OHX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 5 AM SUNDAY FOR THE FOLLOWING ZONES: BEDFORD...COFFEE...FIRE WEATHER ZONE DISTRICT 5 SOUTH BEDFORD-GILES-HARDIN-HICKMAN-LAWRENCE-LEWIS-LINCOLN-MARSHALL-MAURY-PERRY-WAYNE... GILES...GRUNDY...LAWRENCE...LEWIS...MARSHALL...MAURY...PERRY... AND WAYNE. SEVERE THUNDERSTORM WATCH UNTIL 3 AM SUNDAY FOR THE FOLLOWING ZONES: BENTON...CANNON...CHEATHAM...CLAY...CUMBERLAND... DAVIDSON...DEKALB...DICKSON...FENTRESS...FIRE WEATHER ZONE DISTRICT 4 CANNON-CLAY-CUMBERLAND-DE KALB-FENTRESS-JACKSON-MACON-OVERTON-PICKETT-PUTNAM-SMITH-TROUSDALE-WARREN-WHITE... FIRE WEATHER ZONE DISTRICT 5 NORTH CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-RUTHERFORD-STEWART-SUMNER-WILLIAMSON-WILSON... HICKMAN...HOUSTON...HUMPHREYS...JACKSON...MACON...MONTGOMERY... OVERTON...PICKETT...PUTNAM...ROBERTSON...RUTHERFORD...SMITH... STEWART...SUMNER...TROUSDALE...VAN BUREN...WARREN...WHITE... WILLIAMSON...AND WILSON. && 19/19
Hazardous weather outlook, Dec 3, 10:34 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1034 PM CST SAT DEC 3 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1034 PM CST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. ...SEVERE STORMS POSSIBLE IN MID STATE THIS EVENING AND TONIGHT... .DAY ONE...REST OF TONIGHT A COLD FRONT WILL SWEEP ACROSS MIDDLE TENNESSEE AND PRODUCE THE POSSIBILITY OF SEVERE THUNDERSTORMS...WITH ISOLATED TORNADOES AND LARGE HAIL. AT 1030 PM...A SQUALL LINE WAS OVER NORTHWESTERN MIDDLE TENNESSEE AND IS FORECAST TO MOVE EASTWARD ACROSS OTHER PARTS OF THE MID STATE BETWEEN NOW AND 500 AM. LARGE HAIL...TO PENNY SIZE... FELL FROM A SEVERE THUNDERSTORM IN THIS LINE...NEAR ERIN... SHORTLY AFTER 10 PM TONIGHT. LOW LEVEL HELICITIES ARE HIGH TONIGHT...AND WILL INCREASE THE POSSIBILITY FOR ISOLATED TORNADOES. REMEMBER...NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS BECAUSE IT IS DIFFICULT...IF NOT IMPOSSIBLE...TO SEE THEM COMING. STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION FOR THE REST OF THE NIGHT AND LISTEN FOR ANY SEVERE WEATHER WARNINGS THAT MIGHT BE ISSUED FOR YOUR AREA. BE READY TO RESPOND QUICKLY IF A TORNADO WARNING IS ISSUED FOR YOUR AREA. JUST BEFORE DAYBREAK...LOWER LEVELS OF THE ATMOSPHERE REMAIN DRY...BUT HAVE STARTED TO WARM...WITH TEMPERATURES AT OR SLIGHTLY ABOVE THE FREEZING MARK. EVAPORATIVE COOLING IN THE LOWER LEVELS OF THE ATMOSPHERE WILL SUPPORT LIGHT SLEET...OR A MIXTURE OF LIGHT SLEET AND RAIN AT FEW LOCATIONS...UNTIL ABOUT 8 AM...BEFORE CHANGING TO ALL RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER THERE IS A CHANCE FOR SNOW...SUNDAY NIGHT AND MONDAY...AND AGAIN THURSDAY INTO FRIDAY...AS A COLD...BROAD UPPER TROUGH DEVELOPS ACROSS THE COUNTRY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS MAY BE ACTIVATED LATE THIS AFTERNOON AND TONIGHT. ALL INTERESTED PARTIES ARE ENCOURAGED TO MONITOR FURTHER UPDATES ON THIS WEATHER SYSTEM. MASSIE
In the hours before
Local storm report, Dec 3, 10:30 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 PM CST SAT DEC 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL 2 N ERIN 36.34N 87.70W
12/03/2005 0.75 INCH HOUSTON TN LAW ENFORCEMENT
&&
JCOHENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 7:45 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 30 min |
| Dec 3, 10:10 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery | 35 min |
| Dec 3, 11:13 PM CST | Severe Thunderstorm Warning | OHX | Perry, Wayne | 32 min |
| Dec 3, 11:23 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 37 min |
| Dec 3, 11:26 PM CST | Severe Thunderstorm Warning | OHX | Lewis | 19 min |
| Dec 3, 11:37 PM CST | Severe Thunderstorm Warning | OHX | Maury | 28 min |
| Dec 4, 12:43 AM CST | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 32 min |
| Dec 4, 1:06 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 24 min |
| Dec 4, 3:47 PM CST | Snow Advisory | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.